Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 166, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Dec 1, 2006, 7:12 PM EST for Grafton County, New Hampshire. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2006, 7:12 PM EST (00:12 UTC)
- Expired
- Dec 1, 2006, 8:00 PM EST
- In force
- 48 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Grafton County, NH
The radar
The Burlington radar (KCXX), 125 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 3:35 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Dec 1, 3:35 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
335 PM EST FRI DEC 1 2006
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
VERY ACTIVE WEATHER CONTINUES IN THE SHORT TERM. SFC COLD FRONT
CONTINUES TO PUSH SLOWLY SOUTHWESTWARD THIS AFTERNOON INTO
SOUTHERN NH WITH TEMPS CONTINUING TO FALL ACROSS MOST OF FORECAST
AREA. HAVE GOTTEN SOME REPORTS OF MIXED PRECIP IN MTNS THIS
AFTERNOON. TO THE WEST...LOW PRESSURE CONTINUES TO MOVE EAST WITH
VERY ACTIVE WEATHER.
AS LOW AND ASSOCIATED FRONT MOVE RAPIDLY EAST THIS AFTERNOON AND
EVENING...HEAVY SHOWERS AND POSSIBLE THUNDERSTORMS WILL MOVE ACROSS
AREA. THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS MOST OF AREA
AS COLD AIR SEEMS TO BE FAIRLY WELL ENTRENCHED. THE EXCEPTION IS
ACROSS SOUTHERN NH AND EXTREME SW MAINE WHERE TODAYS FRONT MAY
MOVE BACK NORTHWARD AS A WARM FRONT AS LOW MOVES EAST.
THE LOW INTENSIFIES TONIGHT AND STRONG NORTHWEST WINDS WILL FOLLOW
FRONTAL PASSAGE. STRONG WINDS ALOFT WILL MIX DOWNWARD FOLLOWING
PASSAGE OF LOW AND EXPECT GUSTY WIND WILL CONTINUE THROUGHOUT THE
DAY SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
STRONG GRADIENT AND COLD AIR ADVECTION WITH ALIGNED LOW LEVEL WIND
REGIEME WILL EASE DURING THE MID/LATE EVENING HOURS SAT. NEXT
WEATHER PROBLEM IS THE STRENGTH AND PROXIMITY OF SFC LOW THAT
FORMS OFF THE NORTHERN FLORIDA COASTLINE LATE SAT NIGHT BEFORE
MOVING TO THE NE. MODELS A TAD MORE AMPLIFIED WITH THE 12Z
SUITE...BRINGING -SN TO ALL PORTIONS OF THE FORECAST AREA MONDAY.
INVERTED TROUGH AND LOW LEVEL MOISTURE FIELD ALONG WITH STEEPENING
LOW LEVEL LAPSE RATES MAY ENHANCE PRECIPITATION NEAR THE COAST -
BUT THIS IS WAY TOO EARLY TO CONFIRM.
SURFACE LOW GRADUALLY PULLS E WELL OFF THE COASTLINE MON NIGHT.
THEREAFTER...A SIGNIFICANT MID LEVEL TROUGH REMAINS IN THE E
THROUGH MUCH OF THE WORKWEEK. SO...IF ANY OF THE SHORT WAVES
DIGGING INTO THE TROUGH PHASES...MORE SN POSSIBLE FOR THE FORECAST
AREA.
WARM AIR MAY TAKE A SHOT BACK AT THE NE BY NEXT WEEKEND AS RIDGE
BUILDS ACROSS THE COUNTRY.
&&
.AVIATION...IFR CONDITIONS TONIGHT WITH LOW CLOUDS AND
FOG...FOLLOWED BY A PERIOD OF HEAVY RAIN AND POSSIBLE
THUNDERSTORMS. CONDITIONS SHOULD IMPROVE TO VFR BY MORNING EXCEPT
IN THE MOUNTAINS CLOUDS AND SNOW SHOWERS WILL PERSIST. &&
.MARINE...GALES EXPECTED THROUGH SAT EVENING.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 3 AM TO 7 PM EST SATURDAY FOR MEZ007>009-
012>014-018>028.
NH...WIND ADVISORY FROM 3 AM TO 7 PM EST SATURDAY FOR NHZ001>010-
013-014.
MARINE...GALE WARNING UNTIL 7 PM EST SATURDAY FOR ANZ150.
&&
JC/JJHazardous weather outlook, Dec 1, 2:58 PM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 258 PM EST FRI DEC 1 2006 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-022000- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 258 PM EST FRI DEC 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL CROSS SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE LATE THIS EVENING. SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NEW HAMPSHIRE AND WESTERN MAINE. A FEW OF THESE STORMS MAY CONTAIN DAMAGING WINDS THROUGH LATE THIS EVENING ACROSS SOUTHERN NEW HAMSPHIRE AND PERHAPS EXTREME SOUTHWEST MAINE. LOCALLY HEAVY RAINFALL MAY OCCUR IN THE MOUNTAINS AND FOOTHILLS OF NORTHERN NEW HAMPSHIRE AND WESTERN MAINE THROUGHT LATE THIS EVENING. THERE MAY BE SHARP RISES ON SMALL RIVERS AND STREAMS. MIXED PRECIPITATION MAY FALL ACROSS PORTIONS OF THE MOUNTAINS...FOOTHILLS AND CENTRAL INTERIOR TONIGHT. TRAVEL MAY BECOME DIFFICULT. A GALE WARNING REMAINS IN EFFECT ALONG THE COAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WIND ADVISORY IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. JC
In the hours before
Special weather statement, Dec 1, 3:21 PM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 321 PM EST FRI DEC 1 2006 MEZ007>009-012>014-018>028-NHZ001>010-013-014-020430- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 321 PM EST FRI DEC 1 2006 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN NEW HAMPSHIRE AND EXTREME SOUTHWEST MAINE THROUGH LATE THIS EVENING... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS DETERMINED THAT THERE IS A POSSIBILITY OF SEVERE WEATHER OVER SOUTHERN NEW HAMPSHIRE AND EXTREME SOUTHWESTERN MAINE THROUGH LATE THIS EVENING. DAMAGING WINDS ARE THE MAIN THREAT WITHIN ISOLATED STORMS. A STATIONARY FRONT WILL MOVE NORTH AS A WARM FRONT THIS EVENING AND WILL BE LOCATED OVER SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL FOLLOW ALONG THIS FRONT...CROSSING THE REGION THIS EVENING. AREAS ALONG AND SOUTH OF THE FRONT WILL HAVE THE THREAT OF DAMAGING WINDS. THIS AREA IS SOUTHERN NEW HAMPSHIRE AND EXTREME SOUTHWESTERN MAINE. JC
Special weather statement, Dec 1, 5:56 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 556 PM EST FRI DEC 1 2006 MEZ013-014-020230- SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INCLUDING THE CITIES OF...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD 556 PM EST FRI DEC 1 2006 ...SPOTTY FREEZING RAIN IS POSSIBLE THIS EVENING ACROSS THE FOOTHILLS OF WESTERN MAINE... LOOK FOR TEMPERATURES TO DROP TO NEAR FREEZING ACROSS PORTIONS OF THE FOOTHILLS OF WESTERN MAINE THROUGH 900 PM. THIS WILL ALLOW THE RAIN TO FREEZE ON CONTACT WITH COLDER SURFACES...ESPECIALLY IN SOUTHERN SOMERSET AND FRANKLIN COUNTIES. WHILE MOST LOCATIONS HAVE BEEN FAIRLY WARM THE PAST FEW DAYS...SECONDARY ROADS AND WALKS...AS WELL AS OTHER COLDER SURFACES...MAY BECOME ICY. IF YOU ARE TRAVELING IN THIS AREA DURING THE EVENING HOURS...BE ON THE ALERT FOR LOCALLY SLICK CONDITIONS. HAYES
Special weather statement, Dec 1, 5:59 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 559 PM EST FRI DEC 1 2006 NHZ001>003-020000- NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS- 559 PM EST FRI DEC 1 2006 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL IMPACT GRAFTON COUNTY AND COOS COUNTY THROUGH 700 PM EST... AT 559 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN CENTERED 27 MILES NORTHWEST OF LISBON....MOVING NORTHEAST AT 55 MPH. THE SHOWERS AND THUNDERSTORM WILL AFFECT NORTH STRATFORD...COLEBROOK...DIXVILLE NOTCH...PITTSBURG AND CLARKSVILLE THROUGH 700 PM EST. RAINFALL AMOUNTS OF UP TO AN INCH CAN BE EXPECTED WITH THE SHOWERS AND STORMS. THIS MUCH RAIN WILL RESULT IN SHARP RISES ON SMALL RIVERS...CREEKS AND STREAMS. WINDS MAY ALSO GUST TO 45 MPH AT TIMES...ESPECIALLY DURING PERIODS OF HEAVY RAIN. HAYES
Special weather statement, Dec 1, 6:13 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 613 PM EST FRI DEC 1 2006 NHZ005-007-008-020015- MERRIMACK-SOUTHERN GRAFTON-SULLIVAN- 613 PM EST FRI DEC 1 2006 ...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK COUNTY AND GRAFTON COUNTY THROUGH 715 PM EST... AT 613 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ACROSS SOUTHWEST VERMONT...MOVING NORTHEAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL AFFECT LANGDON... CHARLESTOWN...WILGUS STATE PARK...UNITY...CLAREMONT...ACWORTH... WASHINGTON...PLAINFIELD...LEMPSTER AND GOSHEN BETWEEN 645 PM AND 715 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED. IN ADDITION...UP TO AN INCH OF RAIN COULD FALL IN LESS THAN 30 MINUTES. THIS MUCH RAIN COULD RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL RIVERS...CREEKS AND STREAMS. HAYES
Special weather statement, Dec 1, 6:49 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 649 PM EST FRI DEC 1 2006 NHZ003-005>009-020030- BELKNAP-MERRIMACK-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN- 649 PM EST FRI DEC 1 2006 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...SULLIVAN COUNTY...MERRIMACK COUNTY...GRAFTON COUNTY AND CARROLL COUNTY THROUGH 730 PM EST... AT 649 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF CLAREMONT...MOVING NORTHEAST AT 55 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WILGUS STATE PARK...UNITY...PLAINFIELD... NEWPORT...CLAREMONT...CORNISH...SUNAPEE.. .GRANTHAM...CROYDON AND WILMOT THROUGH 730 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HAYES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:18 PM EST | Severe Thunderstorm Warning | GYX | York | 42 min |
| Dec 1, 8:48 PM EST | Severe Thunderstorm Warning | GYX | Cumberland | 32 min |
| Dec 1, 7:19 PM EST | Severe Thunderstorm Warning | GYX | Merrimack | 56 min |
| Dec 1, 7:57 PM EST | Severe Thunderstorm Warning | GYX | Belknap | 33 min |
| Dec 1, 8:11 PM EST | Severe Thunderstorm Warning | GYX | Carroll | 34 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.